MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENSEAL X1 STRAIGHT 37CM SHAFT; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES

ETHICON ENDO-SURGERY, LLC. ENSEAL X1 STRAIGHT 37CM SHAFT; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES
Catalog Number NSLX137S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 04/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent: 4/29/2024.D4 batch #: unknown.Attempts are being made to obtain the following information.To date, no response has been provided.If further details are received at a later date, a supplemental medwatch will be sent: what was the indication for the procedure? did the patient have any patient factors that would affect the patient¿s bleeding/coagulation ability? was this a convert to open during the original procedure or a re-operation? did they identify the source of bleeding? if so, how? how was the bleeding addressed? what was the approximate width of the compressed vessel? was it skeletonized or was it taken with surrounding mesentery? were there any sealing deficiencies while using the device? what is the surgeon¿s experience with the device? what is the patient's current condition? an analysis of the product could not be performed since a physical sample was not received for evaluation.The lot/batch was not provided; therefore, the manufacturing records evaluation could not be performed.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that dr.Had an adverse event happen while using the device.He did his normal routine with sealing vessels (ima) and had brisk bleeding that occurred almost an hour later leading them to go open from a laparoscopic left colectomy to control the bleeding.No patient harm reported.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 5/8/2024.Additional information was requested and the following was obtained: what was the indication for the procedure? colon.Did the patient have any patient factors that would affect the patient¿s bleeding/coagulation ability? na.Was this a convert to open during the original procedure or a re-operation? re-operation due to pose op bleeding.Did they identify the source of bleeding? if so, how? it was diagnosed in post op how was the bleeding addressed? surgeon brought patient back to operating room.What was the approximate width of the compressed vessel? was it skeletonized or was it taken with surrounding mesentery? ima - i was not at the case- surgeon typically skeletonizes larger named vessels.Were there any sealing deficiencies while using the device? na.What is the surgeon¿s experience with the device? he is skilled with enseal.What is the patient's current condition? surgeon said patient is doing fine.

Brand Name
ENSEAL X1 STRAIGHT 37CM SHAFT
Common Device Name
ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
JABIL (TAJUANA)
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key19201304
Report Number3005075853-2024-03287
Device Sequence Number20821446
Product Code GEI
UDI-Device Identifier10705036015482
UDI-Public10705036015482
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K112033
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNSLX137S
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/12/2024
Supplement Date Received by Manufacturer05/02/2024
Initial Report FDA Received Date04/29/2024
Supplement Report FDA Received Date05/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown